Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 96, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 2, 2000, 2:16 PM EDT for Tioga County, New York; Bradford County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2000, 2:16 PM EDT (18:16 UTC)
- Expired
- Jun 2, 2000, 3:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Tioga County, NY, Bradford County, PA
The radar
The Binghamton radar (KBGM), 43 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 021817 SVRBGM NYC107-PAC015-021915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 216 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TIOGA COUNTY IN CENTRAL NEW YORK. BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 315 PM EDT. * AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR WAVERLY...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NICHOLS AND LITCHFIELD AROUND 225 PM EDT. ROME AND WINDHAM AROUND 235 PM EDT. ORWELL AND WEST WARREN AROUND 240 PM EDT. HERRICKVILLE AND bWARREN CENTER AROUND 245 PM EDT. BRUSHVILLE AND LE RAYSVILLE AROUND 250 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. $$ MJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:15 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 2, 2:15 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 215 PM EDT FRI JUN 2 2000 SVR WX EPISODE WELL UNDERWAY. INTERESTINGLY NEARLY ALL OF THE RPTS HAVE BEEN OF LARGE HAIL WITH SVRL CELLS SHOWING ORGANIZED ROTATION. STILL XPCT MORE IN THE WAY OF WIND DAMAGE AS LINES ORGANIZE THIS AFTN. MAIN EMPHASIS IN THE FCST WILL BE FOR IMPVNG CONDITIONS. HIGH PRES WILL PROVIDE A NICE DAY ON SATURDAY...MAY SEE SOME ERLY MRNG LOW CLDS BUT OTRW MOSTLY SUNNY CONDITIONS WILL PREVAIL. NOT MUCH TIL THE XTNDD PD...MDLS HAVE BEEN LEANING TWDS THE MRF WITH THE SYSYEM FOR ERLY NXT WEEK. STILL BELIEVE THE MRF IS OVERDONE BUT AVN CONTINUES THIS TREND AND OTHER XTNDD GUIDANCE IS ALSO TRENDING TWDS THIS SOLUTION. WILL ADD IN THE SUNDAY NIGHT PD FOR A CHC OF SHOWERS THEN GO WITH A CHC OF SHOWERS FOR MONDAY. WORKZONES OUT...ZFPBGM OUT BY 300 PM. .BGM...NONE. BRADY
In the hours before
Special weather statement, Jun 2, 9:30 AM EDT, 4 hours 46 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-021800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 930 AM EDT FRI JUN 2 2000 ...SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA... A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS WESTERN NEW YORK AND WESTERN PENNSYLVANIA LATE THIS MORNING OR EARLY THIS AFTERNOON. THIS LINE OF STORMS WILL INTENSIFY AS IT PASSES THROUGH CENTRAL NEW YORK AND THE NORTHERN TIER COUNTIES OF PENNSYLVANIA DURING THE MID TO LATE AFTERNOON. THE STORMS WILL THEN MOVE INTO THE WESTERN CATSKILLS AND THE REMAINDER OF NORTHEAST PENNSYLVANIA TOWARDS EVENING. THE AREAS WHICH HAVE THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS ARE THE SUSQUEHANNA REGION AND WESTERN CATSKILLS OF NEW YORK AND ALL OF NORTHEAST PENNSYLVANIA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS ALTHOUGH SOME STORMS MAY PRODUCE LARGE HAIL. THERE IS A HIGH LIKELIHOOD THAT SEVERE THUNDERSTORM WATCHES AND WARNINGS WILL BE ISSUED THIS AFTERNOON. BE PREPARED TO SEEK SHELTER QUICKLY IF STORMS APPROACH. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST UPDATES. WEATHER INFORMATION CAN ALSO BE OBTAINED FROM THE BINGHAMTON NATIONAL WEATHER SERVICE WEB SITE AT WWW.NWS.NOAA.GOV/ER/BGM. BRADY
Special weather statement, Jun 2, 11:44 AM EDT, 2 hours 32 minutes before
NYZ015-022-024-023-016-017-025-018-036-009-037-055-044-056-045-046- 057-062-PAZ038-039-043-044-047-040-048-022200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1144 AM EDT FRI JUN 02 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 600 PM EDT FOR THE FOLLOWING COUNTIES: IN NEW YORK. YATES NY... STEUBEN NY... CHEMUNG NY... SCHUYLER NY... SENECA NY... CAYUGA NY... TOMPKINS NY... ONONDAGA NY... MADISON NY... ONEIDA NY... TIOGA NY... CORTLAND NY... BROOME NY... CHENANGO NY... OTSEGO NY... DELAWARE NY... SULLIVAN NY... IN PENNSYLVANIA. BRADFORD PA... SUSQUEHANNA PA... WYOMING PA... LACKAWANNA PA... LUZERNE PA... WAYNE PA... PIKE PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIUN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT. WALDSTREICHER
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Steuben | 65 min |
| Jun 2, 1:41 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 64 min |
| Jun 2, 1:41 PM EDT | Severe Thunderstorm Warning | BGM | Seneca | 64 min |
| Jun 2, 1:50 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 55 min |
| Jun 2, 2:13 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 47 min |
| Jun 2, 2:39 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 51 min |
| Jun 2, 2:59 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Otsego | 61 min |
| Jun 2, 3:04 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Yates | 56 min |
| Jun 2, 3:17 PM EDT | Severe Thunderstorm Warning | BGM | Tompkins | 58 min |
| Jun 2, 3:39 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 51 min |
| Jun 2, 3:51 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango | 54 min |
| Jun 2, 4:57 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 33 min |
| Jun 2, 5:40 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 65 min |
| Jun 2, 4:48 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Wyoming | 57 min |
| Jun 2, 5:18 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Susquehanna | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.